Juggling life through a bi-polar lens. Sometimes up, sometimes down. Mostly trying to tread water in the middle. Creating a likeness to a normal life. Whatever "normal" is...

Sunday, 12 August 2012

Oh dear........

Just when we thought we'd clinched it.... another seizure today. Or seizure*S*.  


Face twitching and front paws jerking. WIDE, huge opaque eyes.
I covered his eyes with one hand (best to make it dark for them, and quiet- less stimulus) and talked to him gently, lying next to him. The seizures kept letting go, leaving him tired and resting his head down... then the seizure returned and started again. They came in waves.... at one point mum took over, trying to reassure him. She had felt at a lose end, and was in tears.

After 40 minutes or more, I covered half his box with a towel to make it darker inside. He's near the open door, so he shouldn't get too hot.....

Mum is now sitting on a floor cushion next to him, while he is dozing with one eye open.

I had to break away to cook dinner, and it's salmon, so I wanted to have some cooked and ready to tempt him when he comes too....

We are all stunned. Not much conversation going on here this afternoon. We are all shocked back into reality, after thinking that -hurray!- we had solved the seizures...

The v-t prescribed one 5mg tablet of prednisolone. I can give it in one go, or split into two doses.
On Friday night I gave him his first dose, a half tablet.
Well, within half an hour it took effect- he was up and about, alert. He trotted in from the catflap, almost a little run! Later, he climbed up to the windowsill again. WOW, we thought. This is working!

That night, I stayed up with him, but didn't need to coax him to eat as he was back on nightwatch- investigating all the places that mice had enticed him before- and in between investigations, he was eating from his biscuit bowl.

Yesterday I thought, well, it will be easier if he takes the tablet in one dose, won't it? And down it went.
OPPOSITE reaction. Totally lethargic. And a few times over the course of the day, he cried out as though in pain. I wonder if he had stomach ache from it.

He perked up last night, and i wondered if this was because there was then less in his system. OK, I thought, I won't give him any more till Monday morning, and it will be a half dose.

But today I thought better of it, and gave him a half dose this morning.
He had been out before, but since the dose stayed to his bed.
And now the seizures...............

It is SO painful to watch your little one in pain and scared, and to suspect that it was something YOU gave him that made it happen.

I'm not giving him any more steroids till Tuesday now, and then a half dose.
I should have listened to my gut..... after all, it was my own gut feelings that led us to the blood sugar problem. I should trust my own hunches.....

SH*T SH*T SH*T*

4 comments:

michico*Adan said...

Purrs purrs for you!
Wish you are better :(
Big hugs!

Angel and Kirby said...

I am so sorry that he seems worse today! Still sending purrs and prayers!

The Lee County Clowder said...

Hang in there, both of you. It usually takes a few days to get the dosage dialed in. Purrrrrrrss to you all.

Everycat said...

Poor Scooter and poor you! It might take a litle while to sort out the frequency and amount of dose that helps Scooter best. Don't be afraid to speak to the good vet about it, he sounds so willing to work with you.

Don't be hard on yourself, you are doing all you can to help Scooter. Still sending you both large rumbly purrs and love

Oliver, Gerry, Mungo & The Ape xx